Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 47, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at May 5, 2011, 4:36 AM EDT. It took effect at May 5, 2011, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2011, 4:36 AM EDT (08:36 UTC)
- In effect from
- May 5, 2011, 11:00 AM EDT
- Expired
- May 5, 2011, 10:39 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
157 WHUS73 KAPX 050836 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 436 AM EDT THU MAY 5 2011 LMZ344>346-051645- /O.NEW.KAPX.SC.Y.0047.110505T1500Z-110506T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 436 AM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
901 WHUS73 KAPX 051520 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1120 AM EDT THU MAY 5 2011 LMZ344>346-052330- /O.CON.KAPX.SC.Y.0047.000000T0000Z-110506T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1120 AM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
008 WHUS73 KAPX 052006 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 PM EDT THU MAY 5 2011 LMZ344>346-060300- /O.CON.KAPX.SC.Y.0047.000000T0000Z-110506T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 406 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
523 WHUS73 KAPX 060239 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1039 PM EDT THU MAY 5 2011 LMZ344>346-060345- /O.CAN.KAPX.SC.Y.0047.000000T0000Z-110506T0300Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1039 PM EDT THU MAY 5 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 5, 4:15 AM EDT, 21 minutes earlier.
Area forecast discussion, May 5, 4:15 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EDT THU MAY 5 2011
.SYNOPSIS.../ISSUED AT 414 AM/
HIGH PRESSURE OVER THE OHIO VALLEY...WILL SLOWLY MOVE OFF TO THE
EAST...KEEPING QUIET AND DRY WEATHER IN PLACE FOR MUCH OF TODAY. A
WEAK AREA OF LOW PRESSURE ORGANIZING OVER THE UPPER MISSISSIPPI
VALLEY...WILL DRAG A COLD FRONT THROUGH THE STATE TONIGHT...BRINGING
A CHANCE OF SHOWERS TO NORTHERN MICHIGAN BY LATE THIS AFTERNOON.
SHOWERS OR AREAS OF DRIZZLE WILL LINGER INTO FRIDAY. A WEAK
DISTURBANCE...MAY BRING ANOTHER CHANCE FOR SHOWERS TO PARTS OF
NORTHERN MICHIGAN INTO THE UPCOMING WEEKEND.
NS
&&
.SHORT TERM.../ISSUED AT 414 AM/...TODAY
MIDNIGHT SURFACE ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER INDIANA
AND RIDGING NORTHWARD ACROSS THE UPPER GREAT LAKES AND INTO JAMES
BAY. 1014MB SURFACE LOW WAS LOCATED ALONG THE NEBRASKA/SOUTH
DAKOTA/IOWA BORDER...WITH A TRAILING COLD FRONT TO THE SOUTHWEST
INTO CENTRAL KANSAS THAT HAS A STRONG ISALLOBARIC PUSH BEHIND IT
(3-5MB/3H PRESSURE RISES)...AND AN INVERTED TROUGH TO THE NORTH INTO
MINNESOTA. COMPACT SHORT WAVE TROUGH/PV ANOMALY ACROSS NEBRASKA
DRIVING AN AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS IN THE
VICINITY OF THE SURFACE LOW AND ATTACHED FRONTS/TROUGHS. THE
SURFACE RIDGE AND DRY AIR MASS IN PLACE (PRECIPITABLE WATER OF 0.19
INCH ON 00Z APX SOUNDING) RESULTING IN CLEAR SKIES ACROSS NORTHERN
MICHIGAN TO START THE MORNING. SOME CI BEGINNING TO SPILL ACROSS
WISCONSIN AS 500MB RIDGE AXIS MOVES EAST.
MID LEVEL RIDGE AXIS WILL BE GETTING SQUEEZED TODAY BETWEEN
APPROACHING HEIGHT FALLS ACROSS THE UPPER MIDWEST AND A DOWNSTREAM
UPPER LOW CLOSING OFF OVER NEW ENGLAND...BUT AS IT SLOWLY CROSSES
LOWER MICHIGAN THIS AFTERNOON MID/HIGH CLOUDS WILL THICKEN UP IN ITS
WAKE. LACK OF LOW LEVEL MOISTURE WILL KEEP PRECIPITATION AT BAY FOR
MOST OF THE AFTERNOON...WITH WHAT WILL CONSTITUTE AS A "SURGE" IN
LOW LEVEL MOIST INFLOW EXPECTED TO FOCUS ON LOWER MICHIGAN THIS
EVENING. RESIDUAL LAYER FROM WEDNESDAY'S DEEP CONVECTIVE BOUNDARY
LAYER (WHICH ENDED UP JUST ABOVE 700MB) WILL SERVE TO ALLOW FOR
ANOTHER ROUND OF DEEP MIXING AGAIN. THIS WILL BOOST TEMPERATURES
INTO THE 60S AWAY FROM THE INFLUENCE OF THE SURROUNDING LAKES...WITH
DEW POINTS REMAINING IN THE 20S.
JPB
&&
.LONG TERM.../ISSUED AT 414 AM/...TONIGHT AND BEYOND
PATTERN FORECAST...UPSTREAM SHORT WAVE ENERGY ACROSS THE NORTHERN/
CENTRAL PLAINS THIS MORNING EXPECTED TO APPROACH THE REGION IN TWO
PIECES. THE NEBRASKA PV ANOMALY WILL DIVE SOUTHEAST ACROSS THE OHIO
VALLEY TONIGHT/FRIDAY...WHILE ANOTHER AREA OF HEIGHT FALLS SPREADS
ACROSS THE UPPER MIDWEST AND INTO THE UPPER GREAT LAKES FRIDAY. A
SURFACE REFLECTION OF THIS NORTHERN SHORT WAVE TROUGH WILL ALSO MOVE
ACROSS NORTHERN MICHIGAN FRIDAY...WITH SOME WEAKNESS IN THE UPPER
LEVEL PATTERN LINGERING AS WELL. ANOTHER SHORT WAVE REACHING THE
PACIFIC NORTHWEST COAST THIS MORNING WILL MAKE ITS WAY INTO THE
UPPER MIDWEST BY SATURDAY...DIGGING SOUTHEAST AND PUSHING A WEAK
SURFACE LOW FROM IOWA ACROSS THE OHIO VALLEY BY SUNDAY WHILE HIGH
PRESSURE NOSES INTO MICHIGAN FROM THE NORTH DURING THE LATTER HALF
OF THE WEEKEND.
PRECIPITATION CHANCES WILL BE THE MAIN FORECAST ISSUE HEADING INTO
THE FIRST PART OF THE WEEKEND.
TONIGHT...FORCING ASSOCIATED WITH UPSTREAM TROUGHING AND SURFACE
REFLECTION OVERSPREAD THE FORECAST AREA DURING THE EVENING. OVERALL
FORCING IS RATHER MODEST WITH MAIN SHORT WAVE ENERGY SPLITTING THE
FORECAST AREA AND LITTLE THERMAL/ISENTROPIC FORCING...AND BOTH LOW
LEVEL MOIST INFLOW AND ABSOLUTE MOISTURE NOT VERY IMPRESSIVE
(FORECAST PRECIPITABLE WATER VALUES UNDER 0.90 INCH). SO NOT
EXPECTING A LOT ON THE QPF SIDE OF THINGS OVERNIGHT...THOUGH WITH
MID LEVEL LAPSE RATES CLOSE TO 7C/KM COULD SEE A HEAVIER SHOWER
DEVELOP WITH SOME ELEVATED INSTABILITY.
FRIDAY...SEVERAL POSSIBILITIES FOR FRIDAY'S FORECAST...WITH WEAKNESS
IN THE SURFACE AND MID LEVEL HEIGHT PATTERNS AS MID LEVEL VORTICITY
TROUGH ROTATES ACROSS LOWER MICHIGAN. SOME DIFFERENCES IN THE
GUIDANCE DETAILS NOW REGARDING EVOLUTION OF LOW LEVEL MOISTURE AND
THE POSSIBILITY OF BREAKING OUT INTO SOME SUN AT LEAST ACROSS
NORTHERN LOWER. IF THE LATTER OCCURS WITH STEEP LAPSE RATES IN
PLACE WITH 500MB COLD POOL OVERHEAD (TEMPERATURES AROUND -25C)...
COULD BE ABLE TO GIN UP ENOUGH INSTABILITY FOR SOME SHOWER/
THUNDERSTORM DEVELOPMENT. NAM-WRF IS MOST AGGRESSIVE IN TRYING HANG
ONTO LOW LEVEL SATURATION...THOUGH ITS FORECAST SOUNDINGS ADMITTEDLY
HAVE A RATHER ODD LOOK TO THEM (ALMOST LIKE A SHALLOW CP SCHEME GONE
AWRY WITH SOME DRY ADIABATIC SATURATED LAYERS AND SOME OTHER
ODDITIES). SO TWEAKED THE GOING FORECAST TO ACCOUNT FOR THE
POSSIBILITY OF A LITTLE MORE SUN...AND ALLOWING FOR SOME AFTERNOON
CONVECTIVE DEVELOPMENT (WITH THUNDER EAST/SOUTH OF A CAD-GLR-PZQ
LINE AS A FIRST GUESS). THIS ALSO MAKES TEMPERATURES A BIT TRICKY
AS SOME HEATING WOULD LIKELY PUSH TEMPERATURES AT OR ABOVE 60
DEGREES IN SOME SPOTS...SO TRIED TO TREND THE TEMPERATURE FORECAST
TO ACCOUNT FOR THIS IDEA. MAY HANG ONTO SOME CLOUDS FRIDAY NIGHT
THOUGH CONFIDENCE IN FORECAST DETAILS IS NOT HIGH AT THIS POINT.
SATURDAY...FORECAST FOR SATURDAY HINGES UPON NEXT SHORT WAVE
DROPPING SOUTHEAST THROUGH THE UPPER MIDWEST...WHICH IS EXPECTED TO
HEAD INTO THE OHIO VALLEY BY SATURDAY NIGHT. HAVE BEEN TRENDING THE
FORECAST DRIER FOR SATURDAY AND WILL CONTINUE TO DO SO...REMOVING
POPS SOUTH OF M-72 THROUGH SATURDAY NIGHT (WHICH BETTER MATCHES UP
WITH GRR/DTX).
JPB
&&
.MARINE.../ISSUED AT 414 AM/
SURFACE RIDGE AXIS ACROSS LOWER MICHIGAN THIS MORNING WILL MOVE
SLOWLY EAST TODAY...ALLOWING FOR A MORE ESTABLISHED SOUTHWESTERLY
FLOW DEVELOPING IN THE LAKE MICHIGAN NEARSHORE ZONES TODAY BUT LAKE
BREEZES WILL BE MORE COMMONPLACE WITHIN THE LAKE HURON NEARSHORE
ZONES. INITIAL LAKE BREEZE DEVELOPMENT ON WHITEFISH BAY/ST. MARY'S
RIVER MAY BE OVERWHELMED BY INCREASING SOUTHWEST SYNOPTIC FLOW THIS
AFTERNOON. COULD BE SOME MARGINAL SMALL CRAFT CONDITIONS ON LAKE
MICHIGAN THIS AFTERNOON. SURFACE LOW AND A WEAKENING FRONT ARRIVE
LATER TONIGHT/FRIDAY MORNING...WHICH WILL TEND TO BRING A MORE
WESTERLY COMPONENT TO WINDS FRIDAY.
JPB
&&
.AVIATION.../ISSUED AT 1130 PM/...VALID FOR 06Z TAFS
VFR CONDITION PERSIST THROUGH THE DAY THURSDAY. MVFR CONDITIONS
MOVING IN THURSDAY NIGHT.
SURFACE HIGH PRESSURE STRETCHES FROM THE WESTERN GREAT LAKES TO
THE GULF COAST...AND WILL SLOWLY CROSS THE REGION THROUGH
THURSDAY. THIS WILL RESULT IN CALM/LIGHT WINDS TONIGHT AND A MODEST
INCREASE IN WIND SPEEDS DURING THE DAY THURSDAY. HIGH CLOUDS WILL
INCREASE LATE TONIGHT AND ESPECIALLY ON THURSDAY...AND THERE MAY
BE SOME HIGH BASED CU DEVELOPMENT ONCE AGAIN THURSDAY AFTERNOON
ACROSS NORTHEAST LOWER MICHIGAN.
BY THURSDAY NIGHT...MODEST MID LEVEL TROUGH AXIS IS EXPECTED TO
SLIDE THROUGH THE REGION. NOT A GREAT AMOUNT OF DYNAMIC SUPPORT OR
ABUNDANT MOISTURE TRANSPORT INTO THE GREAT LAKES FROM THE GULF. BY
SYSTEM MAY GENERATE SOME SHOWER ACTIVITY...LOWERING CLOUDS AND
MVFR CONDITIONS THAT WILL BEGIN TO SPREAD INTO NORTHWEST LOWER
MICHIGAN THURSDAY EVENING AND THE TVC TERMINAL SITE. APN AND PLN
WILL BE IMPACTED AFTER 06Z.
ADAM
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 11 PM EDT THIS
EVENING FOR LMZ344>346.
LS...NONE.
&&Hazardous weather outlook, May 4, 10:32 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EDT WED MAY 4 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 051000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1032 PM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAM
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.